Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 1:38 PM EDT for Warren County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 14, 2021, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Warren County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WWUS82 KFFC 141738
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Sat Aug 14 2021
GAZ062-075-141815-
Glascock GA-Warren GA-
138 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHWESTERN GLASCOCK COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT...a strong thunderstorm was near Beall Springs, or near
Warrenton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Camak, Beall Springs, Reese and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3329 8256 3323 8271 3339 8279 3349 8260
3348 8259 3346 8259 3344 8257 3339 8255
3335 8255 3335 8253
TIME...MOT...LOC 1738Z 168DEG 1KT 3333 8265
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 10:35 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 10:35 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1035 AM EDT Sat Aug 14 2021 .UPDATE... Overall, there are no major changes needed to the forecast. However, have made some tweaks to the pops for timing. VIS imagery shows everything is quiet for now, but starting to show some cu developing across SE GA and across the NE GA mtns. Do think best coverage for the ATL metro may be a bit later in the afternoon and could last into the evening hours...until 10pm or so. Tweaked pops to reflect the trends in the current hi-res models, but that didn't change the overall wording in the products. Temp and dew trends look on track. && .PREV DISCUSSION... /Issued 740 AM EDT Sat Aug 14 2021/ ..Morning Area Forecast Discussion for Aug 14... SHORT TERM /Today through Sunday/... GA will remain under the influence of high pressure over the western Atlantic and a broad trough extending into the lower MS Valley. With PW values remaining near 2.00 inches and moderate instability...we can expect showers and thunderstorms through the period. Convection should have an overall diurnal pattern today but some storms could last into the overnight. The high pressure retreats eastward some on Sunday as the upper trough pushes southward...bringing a frontal boundary into the southern Appalachians by Sunday morning. This would give us better chances for convection on Sunday...so have continued with chance pops for Sunday morning and afternoon pops mainly in the likely to categorical range. Not looking for any widespread severe weather today or Sunday...although A few storms could become strong. Max temperatures should range in the low to mid 90s today...not quite as warm on Sunday with increased cloud and thunderstorm coverage. Will keep an eye on visibilities with some patchy fog possible this morning. 41 LONG TERM /Sunday Night through Friday/... The good news is that the track for Fred continues to push to the west, away from our area. Additionally, it continues to feel the detrimental effects of both wind shear and interaction with the Cuban landmass. All models, including hurricane and statistical intensity guidance, show only modest strengthening at best with several showing the system becoming more of an open wave (which it may be close to already being) before closing once again over the Gulf as it moves towards the shoreline on Monday. Not expecting much in the way of wind impacts across the area as a result, even if the track were to shift a bit . Now, the bad news. As far as the forecast rainfall goes, where exactly Fred goes will likely have little bearing on our totals at this point unless the system were to become much more organized than forecast. Stalled front will be draped near or just to the north of the CWA Sunday night as Fred helps draw even more moisture up into the area. PWATs anomalies look to be as high as 0.5", which is plenty enough to put us in the realm of "tropical" airmass for this time of year. Model based soundings show as much, with deep moisture through a fairly warm column that will lead to some efficient rainfall rates. Combine these with a weak upper level trough draped over the Ozarks and you have a recipe for what should be plenty of rainfall and potential thunderstorms Sunday night into Monday. Have chosen to maintain relatively high end PoPs, bumping them up compared to most model output. Moving forward, even as the front slowly lifts and repositions, trough remains to the west for the next several days before breakdown of western ridge finally gives it a shove Wednesday night into Thursday, helping organize upper level PV into a more coherent feature that pushes by as a shortwave in the GFS depiction of events, with a similar look to the Euro. Fred is expected to basically merge into this, falling apart likely shortly after landfall, meaning all the moisture with it will push into the southeast. Plenty of moisture combined with weak lift will likely result in repeated rounds of daily rainfall across the CWA through the week. Rainfall totals across the Sunday night to Wednesday morning timeframe are still in the 2-4" range, with locally higher amounts possible. This will not lead to any significant problems most likely, but isolated flash flooding will be possible across the area through the week, especially in any locations that see repeated rounds of heavy storms. I do want to point out that there have been some higher totals shown within the EPS as well as some other deterministic guidance, such as the Canadian, but these seem to be influenced by bringing in a stronger Fred than what appears likely to happen. That said, these models do represent that potential scenario, and should be kept in mind given the ever present uncertainty around tropical systems. Towards the end of the long term, things get uncertain as usual. Model spread rapidly increases as the deterministic guidance handles the wave break of the west coast ridge and the trough that digs into the area very differently, with the GFS being the most progressive. For us, a bigger source of uncertainty lies within the path of newly formed Tropical Storm Grace. Compared to yesterday's guidance, Grace is along a more southerly track that would likely impede development in a similar manner to Fred, but substantial model spread still exists beyond day 5, so little confidence in the overall forecast at this time other than typical summertime airmass with summertime thunderstorms. Lusk AVIATION... 12Z Update...Today should have increased SHRA/TSRA coverage so included tempo in all taf sites for 20-00z. Otherwise VFR with SCT040/050 for the afternoon. A few storms may linger overnight. Winds light and variable until around 17z...then light southeast. //ATL Confidence...12Z Update... Medium to high on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 71 87 71 / 40 40 80 60 Atlanta 93 72 88 71 / 50 50 80 60 Blairsville 88 66 81 65 / 70 60 80 70 Cartersville 93 71 88 70 / 60 60 80 60 Columbus 93 73 90 71 / 40 30 70 50 Gainesville 93 71 85 70 / 60 50 80 70 Macon 95 73 90 71 / 30 20 70 40 Rome 94 71 89 71 / 60 60 80 60 Peachtree City 94 71 88 69 / 50 40 70 60 Vidalia 94 74 88 73 / 30 30 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...41
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1035 AM EDT Sat Aug 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1035 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms may become strong to severe, capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms will be possible each day Sunday through Friday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds, and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out each day, with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early this week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 14, 11:30 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND DMG CLINTON 33.00N 83.56W
08/13/2021 JONES GA BROADCAST MEDIA
DOWNED TREES AND POWER LINES AT GRAY HWY AND LITE-N-TIE
RD
&&
EVENT NUMBER FFC2100512
KMMSpecial weather statement, Aug 14, 1:28 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Sat Aug 14 2021
GAZ038-039-141800-
Wilkes GA-Oglethorpe GA-
128 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WILKES
AND OGLETHORPE COUNTIES THROUGH 200 PM EDT...
At 127 PM EDT...a strong thunderstorm was near Lexington. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lexington, Crawford, Maxeys, Rayle, Stephens, Philomath, Vesta, Point
Peter and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8291 3371 8304 3371 8309 3378 8322
3399 8319 3402 8302 3394 8287
TIME...MOT...LOC 1727Z 191DEG 1KT 3383 8306
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 1:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Sat Aug 14 2021
GAZ062-075-141815-
Glascock GA-Warren GA-
138 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHWESTERN GLASCOCK COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT...a strong thunderstorm was near Beall Springs, or near
Warrenton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Camak, Beall Springs, Reese and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3329 8256 3323 8271 3339 8279 3349 8260
3348 8259 3346 8259 3344 8257 3339 8255
3335 8255 3335 8253
TIME...MOT...LOC 1738Z 168DEG 1KT 3333 8265
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:18 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
| Aug 13, 10:57 PM EDT | Special Weather Statement | FFC | Houston, Peach | 33 min |
| Aug 14, 1:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 14, 1:43 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
| Aug 14, 2:07 PM EDT | Special Weather Statement | FFC | Warren | 23 min |
| Aug 14, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 14, 2:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 14, 2:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 14, 3:11 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Aug 14, 3:44 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 14, 3:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 14, 4:09 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Aug 14, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 32 min |
| Aug 14, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 22 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | FFC | Towns | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.